Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

   

 

The arithmetic of Jacobian groups of superelliptic cubics


Authors: Abdolali Basiri, Andreas Enge, Jean-Charles Faugère and Nicolas Gürel
Journal: Math. Comp. 74 (2005), 389-410
MSC (2000): Primary 11G20, 14Q05, 14H40, 14H45, 68W30; Secondary 11T71, 13P10
Published electronically: July 20, 2004
MathSciNet review: 2085899
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We present two algorithms for the arithmetic of cubic curves with a totally ramified prime at infinity. The first algorithm, inspired by Cantor's reduction for hyperelliptic curves, is easily implemented with a few lines of code, making use of a polynomial arithmetic package. We prove explicit reducedness criteria for superelliptic curves of genus 3 and 4, which show the correctness of the algorithm. The second approach, quite general in nature and applicable to further classes of curves, uses the FGLM algorithm for switching between Gröbner bases for different orderings. Carrying out the computations symbolically, we obtain explicit reduction formulae in terms of the input data.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 11G20, 14Q05, 14H40, 14H45, 68W30, 11T71, 13P10

Retrieve articles in all journals with MSC (2000): 11G20, 14Q05, 14H40, 14H45, 68W30, 11T71, 13P10


Additional Information

Abdolali Basiri
Affiliation: Laboratoire d’Informatique de Paris 6 (CNRS/UMR 7606), 4 place Jussieu, 75252 Paris Cedex 05, France
Address at time of publication: Department of Mathematics and Computer Sciences, Damghan University of Sciences, Damghan, Iran
Email: basiriab2@yahoo.com

Andreas Enge
Affiliation: INRIA Futurs and Laboratoire d’Informatique (CNRS/FRE 2653), École polytechnique, 91128 Palaiseau Cedex, France
Email: enge@lix.polytechnique.fr

Jean-Charles Faugère
Affiliation: Laboratoire d’Informatique de Paris 6 (CNRS/UMR 7606), 4 place Jussieu, 75252 Paris Cedex 05, France
Email: jcf@calfor.lip6.fr

Nicolas Gürel
Affiliation: INRIA Futurs and Laboratoire d’Informatique (CNRS/FRE 2653), École polytechnique, 91128 Palaiseau Cedex, France
Email: gurel@lix.polytechnique.fr

DOI: http://dx.doi.org/10.1090/S0025-5718-04-01699-0
PII: S 0025-5718(04)01699-0
Keywords: Superelliptic curve, $C_{ab}$ curve, Jacobian, arithmetic, Gr\"obner basis
Received by editor(s): July 18, 2002
Received by editor(s) in revised form: January 17, 2003
Published electronically: July 20, 2004
Article copyright: © Copyright 2004 by the authors